Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 149, NWS San Francisco Bay Area, CA

September 16, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 16, 2012, 9:00 PM PDT. It took effect at Sep 17, 2012, 1:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2012, 9:00 PM PDT (04:00 UTC)
In effect from
Sep 17, 2012, 1:00 PM PDT
Expired
Sep 17, 2012, 9:00 PM PDT
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WHUS76 KMTR 170400
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
900 PM PDT SUN SEP 16 2012

PZZ530-171200-
/O.NEW.KMTR.SC.Y.0149.120917T2000Z-120918T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
900 PM PDT SUN SEP 16 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY.

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT MONDAY AFTERNOON
  AND EVENING. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND
  NEAR ANGEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
870 
WHUS76 KMTR 171017
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
317 AM PDT MON SEP 17 2012

PZZ530-171830-
/O.CON.KMTR.SC.Y.0149.120917T2000Z-120918T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
317 AM PDT MON SEP 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON
  AND EVENING. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND
  NEAR ANGEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
574 
WHUS76 KMTR 171541
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
841 AM PDT MON SEP 17 2012

PZZ530-172345-
/O.CON.KMTR.SC.Y.0149.120917T2000Z-120918T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
841 AM PDT MON SEP 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON 
  AND EVENING. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE 
  AND NEAR ANGEL ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
509 
WHUS76 KMTR 172200
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
300 PM PDT MON SEP 17 2012

PZZ575-180600-
/O.NEW.KMTR.SC.Y.0150.120919T0300Z-120920T0000Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
300 PM PDT MON SEP 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM TUESDAY TO 5 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM TUESDAY TO 5 PM PDT
WEDNESDAY. 

* WINDS: NORTHWESTERLY WINDS 15 TO 25 KT BEGINNING TUESDAY EVENING.
  THE STRONGEST WINDS WILL BE SOUTH OF PT SUR.

* WAVES: LOCALLY STEEP SEAS WILL BE GENERATED. THE STEEPEST SEAS
  WILL BE SOUTH OF PT SUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-180600-
/O.NEW.KMTR.SC.Y.0150.120919T0000Z-120920T0000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
300 PM PDT MON SEP 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 5 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 5 PM PDT
WEDNESDAY. 

* WINDS: NORTHWESTERLY WINDS 15 TO 25 KT BEGINNING LATE TUESDAY AFTERNOON.
  THE STRONGEST WINDS WILL BE SOUTH OF PT SUR.

* WAVES: LOCALLY STEEP SEAS WILL BE GENERATED. THE STEEPEST SEAS
  WILL BE SOUTH OF PT SUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-180400-
/O.CON.KMTR.SC.Y.0149.000000T0000Z-120918T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
300 PM PDT MON SEP 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON 
  AND EVENING. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE 
  AND NEAR ANGEL ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 16, 8:09 PM PDT, 51 minutes earlier.

Area forecast discussion, Sep 16, 8:09 PM PDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
809 PM PDT SUN SEP 16 2012

.DISCUSSION...AS OF 8:07 PM PDT SUNDAY...TEMPERATURES WERE A
LITTLE COOLER TODAY COMPARED TO SATURDAY'S READINGS. ALL IN ALL
READINGS WERE ABOUT 1F TO 5F DEGREES COOLER BUT AS MUCH AS 10F
COOLER IN CARMEL VALLEY WITH A HIGH OF 70F FOR INSTANCE. HIGHS
TODAY RANGED FROM LOWER 60S RIGHT AT THE IMMEDIATE COASTLINE TO
101F AT PINNACLES NATIONAL MONUMENT.

THE ACV-SFO PRESSURE GRADIENT IS GENERALLY LIGHT AT 1 MB WHILE
THE ONSHORE GRADIENT FROM SFO-SAC IS 3 MB. LATE DAY SATELLITE
IMAGERY SHOWS PLENTY OF OCEAN BASED STRATUS BANKED RIGHT ALONG THE
COASTLINE. THE FORT ORD PROFILER DATA SHOWS THE MARINE LAYER HAS
RISEN UPWARDS TO ABOUT 1700 FEET. THEREFORE MARINE BASED STRATUS
HAS FAIRLY GOOD CHANCES OF MOVING INLAND TONIGHT.

AN ALREADY WEAKENED UPPER LEVEL RIDGE OVER CALIFORNIA WILL BREAK
DOWN EVEN MORE OVERNIGHT. A DRY UPPER LEVEL TROUGH WAS LOCATED
OVER THE EASTERN PACIFIC AND WILL SLOWLY MIGRATE NORTHWARD TO A
POSITION JUST OFF THE PACIFIC NORTHWEST COAST BY MID-LATE WEEK. BY
SATURDAY THE LOW WILL SHIFT SOUTH REACHING NORTHERMOST CALIFORNIA.
THROUGH THE WEEK THE LIKELIHOOD OF STRATUS CONTINUING TO COVER THE
COASTAL WATERS IS MODERATE TO HIGH. AT NIGHT EXPECT THE USUAL
INLAND MOTION OF STRATUS ALONG WITH SOME PATCHES OF FOG. DRY
WEATHER WILL CONTINUE THROUGH THE WEEK GIVEN THE PRESENT PATTERN.
NO UPDATES ARE PLANNED TONIGHT.

&&

.AVIATION...AS OF 6:43 PM PDT SUNDAY...STRATUS PERSIST ALONG THE
COAST THIS EVENING HOWEVER IT APPEARS TO BE ERODING A BIT WITH
THE PASSAGE OF HIGH CLOUDS ACROSS THE REGION. THE MARINE LAYER
IS HOLDING FIRM AROUND 1100 FEET AND THE ONSHORE GRADIENT IS
CURRENTLY 2.6 MB FROM SFO-SAC. BOTH HAVE SEEN VERY LITTLE CHANGE
IN THE LAST 24 HOURS. THEREFORE ANTICIPATE SIMILAR CONDITIONS/
CIGS TO LAST NIGHT WITH CIGS RETURNING AROUND 03Z-05Z OVER
MONTEREY BAY AREA TERMINALS AND AFTER 07Z OVER BAY AREA TERMINALS.
MODERATE ONSHORE FLOW ANTICIPATED TO EASE THIS EVENING BECOMING
LIGHT AND LOCALLY VARIABLE OVERNIGHT. MODERATE TO HIGH CONFIDENCE.

VICINITY OF KSFO...VFR CONDITIONS WILL PERSIST THROUGH LATE
TONIGHT WITH KOAK EXPECTED TO SEE IFR CIGS AFTER 10Z. KSFO
EXPECTED TO STAY VFR THROUGH THE FORECAST PERIOD...SIMILAR TO
LAST NIGHT AS A RESULT OF THE SHALLOW MARINE LAYER AND LIGHT
ONSHORE GRADIENTS. CLEARING OVER KOAK EXPECTED AROUND 1730Z
MONDAY MORNING.MODERATE TO HIGH CONFIDENCE.

KSFO BRIDGE APPROACH...IFR CIGS ANTICIPATED TO RETURN AFTER
MIDNIGHT TONIGHT AND CONTINUE THROUGH THE REMAINDER OF THE NIGHT.
CLEARING EXPECTED OVER THE APPROACH AROUND 1830Z MONDAY MORNING.

MONTEREY BAY AREA TERMINALS...VFR CONDITIONS EXPECTED TO CONTINUE
UNTIL 03Z AND 05Z THIS EVENING OVER KMRY AND KSNS...RESPECTIVELY.
MODERATE ONSHORE FLOW ANTICIPATED TO EASE THIS EVENING BECOMING
LIGHT AND VARIABLE OVERNIGHT. CLEARING EXPECTED AROUND 18Z-19Z
MONDAY MORNING.MODERATE TO HIGH CONFIDENCE.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...NONE.

PUBLIC FORECAST: CANEPA
AVIATION/MARINE: CW

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:00 PM PDTSmall Craft AdvisoryMTR9 days

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.